Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 261, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 13, 2014, 4:02 PM CDT for Calhoun County, Gulf County, Jackson County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 4:02 PM CDT (21:02 UTC)
- Expired
- Oct 13, 2014, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Gulf County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 4:21 PM CDT | TORNADO 0 | 3 Wnw Scotts Ferry, FL | TORNADIC DEBRIS SIGNATURE SEEN ON DUAL POL RADAR FROM BOTH EVX AND TLH AT THIS LOCATION. TORNADO RATED EF0 BASED ON PICTURES OF TREE DAMAGE. NO STRUCTURAL DAMAGE REPORTED. |
| Oct 13, 4:21 PM CDT | TORNADO | 3 Wnw Scotts Ferry, FL | TORNADIC DEBRIS SIGNATURE SEEN ON DUAL POL RADAR FROM BOTH EVX AND TLH AT THIS LOCATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS52 KTAE 132102 SVRTAE FLC013-045-063-132145- /O.NEW.KTAE.SV.W.0261.141013T2102Z-141013T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM CDT MON OCT 13 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... EXTREME NORTH CENTRAL GULF COUNTY IN THE PANHANDLE OF FLORIDA... SOUTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 445 PM CDT * AT 359 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINARD...AND MOVING NORTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROAD BRANCH...ABE SPRINGS...FRINK...CLARKSVILLE...RED OAK...BLOUNTSTOWN AIRPORT...CHIPOLA...MOOSE POND...CHASON...CAMPS HEAD...CENTER LAKE...WILLIS...UNION CITY...WHITE POND...SINK CREEK...SIMSVILLE... ROCK CREEK...ALTHA AND ALLIANCE PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3069 8537 3069 8508 3018 8516 3020 8532 TIME...MOT...LOC 2103Z 181DEG 22KT 3029 8524 $$ 11-MOORE
1 follow-up statement
506 WWUS52 KTAE 132138 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM CDT MON OCT 13 2014 FLC013-045-063-132148- /O.EXP.KTAE.SV.W.0261.000000T0000Z-141013T2145Z/ CALHOUN FL-JACKSON FL-GULF FL- 438 PM CDT MON OCT 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL GULF... SOUTH CENTRAL JACKSON AND CENTRAL CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA WILL EXPIRE AT 445 PM CDT... LAT...LON 3069 8537 3069 8508 3018 8516 3020 8532 TIME...MOT...LOC 2138Z 181DEG 22KT 3050 8524 $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:22 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 13, 3:22 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT Mon Oct 13 2014
...ACTIVE WEATHER EXPECTED TONIGHT THROUGH TUESDAY WITH THE
POTENTIAL FOR SEVERE STORMS AND FLASH FLOODING ACROSS PORTIONS OF
THE AREA...
.Near Term [Through Tonight]...
A strong frontal system will affect the area over the next 24
hours, bringing with it a threat for severe storms and heavy
rainfall. In terms of severe weather, the main threat will come
late tonight through early Tuesday afternoon in the form of the
squall line that is currently back across the MS/LA area. Straight
line winds will be the main threat, but we cannot rule out a small
chance of an isolated tornado either with rather high low-level
shear values in place. SPC has the entire area outlooked in a
slight risk for severe storms. The flash flood threat will come
from the potential for training convection from south to north out
ahead of the main squall line. WPC has roughly the same area as
the flash flood watch outlooked for a moderate risk of excessive
rainfall.
.Short Term [Tuesday Through Wednesday Night]...
There may be some lingering convection into early Tuesday night
across the eastern portions of the area just ahead of the front.
Otherwise, a drier and cooler airmass will be moving into the area
in the wake of the front.
.Long Term [Thursday Through Monday]...
Dry weather is expected through the period with high pressure in
the wake of the strong cold front on Tuesday. Temperatures will
be within a few degrees of average for this time of year.
&&
.Aviation...
[Through 18Z Tuesday] Best chance for TS will be near the coast
this afternoon. Overnight TS will move in from the west as a cold
front approaches. MVFR conditions are expected overnight and
during the morning hours. IFR conditions will likely be brief. A
stronger line of TS will likely develop in the morning and move
through the area from west to east. Some storms could be severe.
&&
.Marine...
Winds and seas will continue to increase in response to a sharp
pressure difference between the approaching low pressure from the
west and high pressure over the western Atlantic. Winds and seas
should fall below advisory levels Tuesday evening as the pressure
pattern becomes weak behind the departing low.
&&
.Fire Weather...
Widespread showers and thunderstorms are expected on Tuesday with
drying conditions for Wednesday. Red flag conditions are not
expected at least through the remainder of the week.
&&
.Hydrology...
Rainfall amounts of 2 to 4 inches with localized amounts in excess
of 6 inches in a short period of time are possible across the flash
flood watch area through Tuesday afternoon. Elsewhere, around 1 to
2 inches of rain is expected. River levels are starting out
fairly low, so even though some decent rises are expected across
the western basins, main stem river flooding is not expected at
this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 82 58 80 50 / 70 100 50 0 0
Panama City 75 81 60 79 57 / 100 100 10 0 0
Dothan 70 80 53 78 51 / 100 100 10 0 0
Albany 72 80 57 78 52 / 60 100 40 10 0
Valdosta 71 82 61 79 51 / 30 100 70 10 10
Cross City 71 84 68 81 52 / 30 80 70 10 10
Apalachicola 76 82 62 79 57 / 90 100 30 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch from 8 PM EDT /7 PM CDT/ this evening through
Tuesday afternoon for Calhoun-Central Walton-Coastal Bay-
Coastal Franklin-Coastal Gulf-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Walton-Jackson-Liberty-
South Walton-Washington.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch from 8 PM EDT this evening through Tuesday
afternoon for Clay-Decatur-Early-Miller-Seminole.
AL...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 8 PM EDT Tuesday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...MCDERMOTT
MARINE...HARRIGAN
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Local storm report, Oct 13, 12:25 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM MARINE TSTM WIND 2 W PANAMA CITY BEACH 30.21N 85.88W
10/13/2014 M45 MPH BAY FL MESONET
WIND GUST OF 39 KNOTS MEASURED AT THE PCBF1 TIDE STATION
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:47 AM CDT | Small Craft Advisory | TAE | 13 hr | |
| Oct 13, 1:52 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Oct 13, 9:00 AM CDT | Special Marine Warning | TAE | 60 min | |
| Oct 13, 9:07 AM CDT | Special Marine Warning | TAE | 53 min | |
| Oct 13, 9:51 AM CDT | Special Marine Warning | TAE | 54 min | |
| Oct 13, 10:06 AM CDT | Special Marine Warning | TAE | 54 min | |
| Oct 13, 10:39 AM CDT | Special Marine Warning | TAE | 66 min | |
| Oct 13, 11:09 AM CDT | Special Marine Warning | TAE | 66 min | |
| Oct 13, 11:56 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Oct 13, 1:16 PM CDT | Special Marine Warning | TAE | 119 min | |
| Oct 13, 2:41 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 2:48 PM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 22 hr |
| Oct 13, 3:14 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 3:15 PM CDT | Small Craft Advisory | TAE | 25 hr | |
| Oct 13, 4:14 PM CDT | Tornado Warning | TAE | Calhoun | 22 min |
| Oct 13, 4:34 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 16 min |
| Oct 13, 6:59 PM CDT | Tornado Warning | TAE | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.